MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK

DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK
Model Number GS-63-M
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic procedure.The device package had six needles and sutures but it should only have five.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted six sutures and six needles.The packaging indicates that there should only be five sutures and needles.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the additional product was determined to be due to manpower error.The product analysis established a relationship between a device failure and the reported incident of additional suture.The root cause of the observed condition was determined to be a result of a manufacturing activity and a process improvement has been implemented to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received one device.The visual inspection of the returned product noted that the visual inspection of the sample noted six sutures and six needles.The packaging indicates that there should only be five sutures and needles.Forwarded to engineering for further evaluation of extra suture.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6736127
Report Number9612501-2017-05843
Device Sequence Number1508700
Product Code GAP
UDI-Device Identifier10884521085077
UDI-Public10884521085077
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K981128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberGS-63-M
Device Catalogue NumberGS-63-M
Device Lot NumberD6K2712X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/06/2017
01/05/2018
02/13/2018
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/04/2017
02/02/2018
03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1